Nitrofurantoin And Blood Pressure

7 Replies Updated



Conversation Starter

KA Says:


I have been taking Nitrofurantoin 100mg, one per day for 2 months. Since taking it have had bad headaches, lightheadedness, nausea and my blood pressure keeps going low. Can the Nitrofurantoin cause bp to go low and also once the Nitrofuantoin has been stopped, how long before the side effects disappear ?



Showing Replies 1 - 7 of 7 RSS Feed


Page of 1     Sorted By:
1
Angela Says:
via mobile

I take notification mono/mac 100mg and my blood pressure is elevated

REPLYSHAREREPORT
Was this helpful?      0  
2
Verwon Says:

There is no effect on blood pressure listed among the side effects reported by the FDA, though there is no way to be sure how nay given medication will affect any certain person that takes it.

However, I'd be more inclined to think that your respective illnesses are causing these issues, which means they should improve, after they are resolved.

But it would be best to have them checked out, to be sure.

Other side effects may possibly include nausea, dizziness, headache and diarrhea.

Is there anything else I can help with?

REPLYSHAREREPORT
Was this helpful?      1  
3
Sur Says:
via mobile

I am also on Nitrofurantoin, but 50mg. I have also noticed a drop in blood pressure since taking it. I have stopped taking my bp meds as It went too low and my bp is now normal because of the drop. Good or bad?! Also have nausea after eating during the day.

REPLYSHAREREPORT
Was this helpful?      0  
4
John Says:

Re: Sur (# 3)

I suspect that nitrofurantoin has caused my wife's blood pressure to drop too low. We have asked the doctor for an alternative antibiotic and also had permission to reduce her medication for high bp.

REPLYSHAREREPORT
Was this helpful?      0  
5
John Says:

Re: Sur (# 3)

According to an analysis of FDA reports, the fifth, sixth and seventh most common drug interactions for women taking Macrobid (nitrofurantoin) and Ramipril (commonly prescribed for high blood pressure) at the same time are fall, head injury and syncope (faint). All these three could be the result of low blood pressure.

REPLYSHAREREPORT
Was this helpful?      0  
6
Mimi Says:

Re: John (# 5)

On the fifth day of taking Nitrofurantoin I fainted and had severe injuries. I know the cause was this medication, because I started to have lightheadedness and weakness a few hours after taking the first pill. I thought it was because of dehydration, so I kept drinking water. On the day of fainting, without taking the last dosage that day, my blood pressure dropped to 90/51, while I have high blood pressure. But the doctor and the pharmacist all deny that the cause was Nitrofurantoin!

REPLYSHAREREPORT
Was this helpful?      1  
7
Effo Says:

Re: Mimi (# 6)

My bp has dropped too low to take my bp med too. So I agree the antibiotic is causing low bp and doctors and pharmacies should take note. D

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

Nitrofurantoin and giving blood?
I want to give blood but I'm on nitrofurantoin as I suffer from cystitis very easily. I've got in touch with the...
Nitrofurantoin and penicillin at the same time?
I am on day 3 of nitrofurantion 100mgx4tpd for kidney infection. I have now taken a nasty throat/gland infection and hav... 1 reply
Can nitrofurantoin and cephelexin be taking together
No allergic reaction to mediation. My daughter has had hydronephrosis since she was 3 months old. She has specialist at ... 2 replies
Furitex brand Nitrofurantoin 100mg
The box I have of furitex brand nitrofurantoin 100mg that has been given to me for my uti while I'm visiting Mexico ... 1 reply
Nitrofurantoin Mono Mac and sulfer drugs
can you take this medicine (Nitrofurantoin Mono Mac) if you are allergic to sulfer drugs? ## Hi dan, Nitrofurantoin is &... 1 reply
nitrofurantoin mcr 50 mg and nitrofurant mac
What is the difference between nitrofurantoin mcr 50 mg and nitrofurant MAC 50? ## Hello, Linda! How are you? There is n... 1 reply
Nitrofurantoin - Mylan 3422 and E122
I have a UTI and my doctor prescribed both mylan 3422 and E122, but I'm not sure how it's supposed to work becau... 1 reply
Nitrofurantoin: Taking 100mg 2x a day and started bleeding
I have been put on this antibiotic for a suspected uti infection. Since taking it I have started to have a light period.... 2 replies
zytiga and prednisone, casodex, and nitrofurantoin!
just started zytiga, along with prednisone, 50 mg of casodex, lupron shot within 10 days.. and hitrofurantoin monohydrat... 1 reply
Yes I was released from the hospital with a severe UTI infection and Nitrofurantoin Mono/Mac
Upon being release, not only did/do I have this severe, I believe the Dr, called it, UTI infection, but I have 2 other i... 4 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 10 October 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA